Excessive Heat, Crawford
- When
- August 14, 11:00 AM CST to August 18, 8:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
A ridge of high pressure in the middle and upper atmosphere redeveloped over the south central United States during mid August. Temperatures reaching the mid 90s to near 100 degrees, combined with unseasonably high humidity, resulted in heat index values in the 110 to 115 degree range across much of west central Arkansas from August 14th through 18th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A ridge of high pressure in the middle and upper atmosphere redeveloped over the south central United States during mid August. Temperatures reaching the mid 90s to near 100 degrees, combined with unseasonably high humidity, resulted in heat index values in the 110 to 115 degree range across much of west central Arkansas from August 14th through 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 14, 9:21 AM CST, 1 hour 39 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1021 AM CDT Wed Aug 14 2024
...New SHORT TERM...
.SHORT TERM...
(The rest of today )
Issued at 1016 AM CDT Wed Aug 14 2024
Mostly clear skies are present across the area, and this should
remain the case through this evening. A very warm airmass is in
place with high temperatures expected to climb into the mid to
upper 90s. Additionally, elevated moisture levels will result in
very high heat indices of 105-115F across the forecast area.
Accordingly, Heat Advisories and Excessive Heat Warnings are in
effect for all portions of the CWA. Breezy southerly winds will
continue through the day.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Aug 14 2024
The heat persists on Thursday. However, there will some potential
for limited relief in the form of isolated to scattered showers/storms
Thursday afternoon/evening as a weak frontal boundary moves into northeast
Oklahoma and northwest Arkansas. A few of these storms could be strong
to severe with damaging winds the main concern.
Above normal temperatures are set to continue into early next week as
an upper level ridge amplifies over the Plains. There could be some
shower/storm activity over the weekend on the eastern periphery of the
building high. Heat headlines will likely be needed across portions of
the area through the weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 605 AM CDT Wed Aug 14 2024
VFR conditions will continue for the entire forecast period. South
winds will gust to near 20 knots at times today at the northeast
Oklahoma sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 79 98 75 / 0 10 20 30
FSM 99 77 99 78 / 0 0 0 10
MLC 98 78 98 77 / 0 0 10 10
BVO 99 76 97 71 / 0 10 30 30
FYV 94 75 96 74 / 10 0 20 30
BYV 95 75 97 73 / 10 0 20 30
MKO 96 77 97 75 / 0 0 20 20
MIO 96 75 97 71 / 10 10 30 30
F10 98 78 99 75 / 0 0 20 20
HHW 99 77 99 77 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-057-058-
062-063-068-069-073-075.
Excessive Heat Warning until 9 PM CDT this evening for
OKZ054>056-059>061-064>067-070>072-074-076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
SHORT TERM...06
LONG TERM....10
AVIATION...05Hazardous Weather Outlook National Weather Service Tulsa OK 450 AM CDT Wed Aug 14 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 AM CDT Wed Aug 14 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma . ONSET...Late tonight. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This afternoon. DISCUSSION... Heat index values of 105 to 114 will be common across eastern Oklahoma and western Arkansas this afternoon as temperatures top out in the mid 90s to around 100. There will be a low chance of thunderstorms late tonight across portions of northeast Oklahoma as weak frontal boundary approaches the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY THROUGH TUESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Above normal temperatures are expected to continue into early next week as an upper level ridge builds across the Plains. There will be low chances of thunderstorms Thursday into Thursday night as a weak front boundary moves into the area. weather.gov/tulsa contains additional information.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1215194, 1215195, 1215196.